helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
xaxa

Entacapone and diarrhea

4 posts in this topic

Here's a fun one:

Why does comtan give me diarrhea but stalevo does NOT. That is, why does the combination of sinemet & comtan that comes as Stalevo NOT give me abdominal cramps and "the runs" like sinemet plus comtan taken individually? It makes no sense to me.

 

Thanks for any info!

 

Mary

Share this post


Link to post
Share on other sites

I have had this question before, and here is the best reason I can come up with. Different meds act differently on different people. The comtan can cause diarrhea, as can the stalevo. The % is greater with comtan than stavelo. I have had people who have had diarrhea with both, just stalevo, or just comtan.

In your case I believe that a side effect of sinemet (constipation) is counter acting the side effect of comtan (diarrhea), therefore balancing eachother out. Constipqtion + diarrhea = normal bowel movement.

Here is the part whixh makes taking comtan and sinemet confusing. Sinemet should be taken on an empty stomach and comtan can be taken with or without food. Since the comtan "helps" the sinemet work longer, most people take them together, on an empty stomach. In some people, comtan can be tough on the stomach and produce extra acid to break it down, thus causing diarrhea.

In the case where the person wanys to take comtan, I recommend they take the sinemet first thing in the morning, wait about 30-45 minutes, then eat and take comtan. Many times this wiill help with the issue.

Keep me updated.

 

Here's a fun one:

Why does comtan give me diarrhea but stalevo does NOT. That is, why does the combination of sinemet & comtan that comes as Stalevo NOT give me abdominal cramps and "the runs" like sinemet plus comtan taken individually? It makes no sense to me.

 

Thanks for any info!

 

Mary

Share this post


Link to post
Share on other sites

Thanks mark ! I might have to try this trick with taking the comtan after eating instead of before... Worth a try anyway!

Share this post


Link to post
Share on other sites

Another option may be to takre a few bited of food, then take the Comtan, then finish the meal. This way you have "sandwiched" the Comtan. You have food below it, so as to not upset the stomach, and food on top of it, so as to have it absorbed before the largest part of the meal.

Keep me updated, because I really want to knlw what works. It could help future patients with a similar issue.

 

 

Thanks mark ! I might have to try this trick with taking the comtan after eating instead of before... Worth a try anyway!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0